Alert archive / Vermont / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Burlington, VT

June 27, 2007Addison County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 27, 2007, 4:00 PM EDT for Addison County, Vermont. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 4:00 PM EDT (20:00 UTC)
Expired
Jun 27, 2007, 4:45 PM EDT
In force
45 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Addison County, VT

The radar

The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:42 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:58 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 27, 1:58 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
158 PM EDT WED JUN 27 2007

.SYNOPSIS...
HIGH PRESSURE OVR THE EASTERN STATES...AT THE SURFACE AND IN THE
UPPER ATMOSPHERE...WILL CONTINUE THE HEAT AND HUMIDITY TODAY
ACROSS VERMONT AND NORTHERN NEW YORK. A WEATHER DISTURBANCE NEAR
LAKE WINNIPEG TODAY WILL MOVE THROUGH THE WESTERN GREAT LAKES
REGION AND INTO THE EASTERN GREAT LAKES TONIGHT WITH SCATTERED
SHOWERS AND THUNDERSTORMS LIKELY PRECEDING AND ACCOMPANYING THE
COLD FRONT. THEREAFTER A DISTURBANCE IN THE UPPER ATMOSPHERE WILL
BECOME ESTABLISHED OVR ERN CANADA FRIDAY THRU SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENT FORECAST IS IN GOOD SHAPE WITH HOT HAZY AND HUMID
CONDITIONS AND NEAR RECORD HIGHS ONCE AGAIN THIS AFTN. VISIBLE
IMAGERY THIS MORNING SHOWS WELL INCREASING HAZE NWD THRU THE
HUDSON VALLEY INTO THE CHAMPLAIN VALLEY OF VT. KALB WAS 3SM HZ AT
14Z. WE/VE ALSO SEEN ISOLD CONVECTIVE CELLS EARLY THIS MORNING
NEAR THE INTL BORDER JUST SOUTH OF STATIONARY FRONTAL ZONE OVER
SRN QUEBEC. HOWEVER...THIS ACTIVITY DOES NOT APPEAR TO BE ROOTED IN
THE BOUNDARY LYR...AND EXPECT IT TO DISSIPATE AS PBL CONTINUES TO
DEEPEN.

FOR THIS AFTN...IT APPEARS 700MB THERMAL RIDGE WILL SHIFT EWD WITH
SLIGHTLY COOLER TEMPERATURES THIS AFTERNOON COMPARED TO YESTERDAY
AFTN. IN ADDITION...NOTE 700MB FLOW IS BCMG SLIGHTLY CYCLONIC BY
AFTN. ALL IN ALL...NO SIGNIFICANT LARGE-SCALE FORCING FOR
LIFT...BUT ABOVE FACTORS SHOULD BE SUFFICENT TO ALLOW FOR
CONVECTIVE DEVELOPMENT OVER THE HIGHER TERRAIN OF THE GREEN
MTS/ADIRONDACKS 18-20Z WHERE THETA-E VALUES WILL BE HIGHEST TO
OVERCOME CAPPING.

SFC MOISTURE HAS ALSO INCREASED SINCE YESTERDAY...WITH WIDESPREAD
MID-UPR 60S DEWPOINTS. DESTABILIZATION IS ONGOING UNDER FULL
INSOLATION AND EXPECT AFTN HIGHS IN THE LOW 90S VLY LOCATIONS.
DESPITE SOMEWHAT MARGINAL MID-LEVEL LAPSE RATES OF 6C/KM...HOT PBL
TEMPS STILL YIELD MUCAPE VALUES OF 1500-2500 J/KG DURING PEAK
HEATING HRS. SFC-6KM AROUND 20KTS WILL ALLOW FOR A FEW LONG-LIVED
CELLS AND SOME STORM ORGANIZATION. EXPECT STRONGER CORES TO
PRODUCE LCL DAMAGING WINDS AND MARGINALLY SVR HAIL...IN ADDITION
TO BRIEF HEAVY DOWNPOURS AS CONVECTION SPREADS OFF THE HIR TRRN
MID-LATE AFTN INTO EARLY THIS EVENING. GENERAL STORM MOTIONS
EXPECTED 260DEG/15-20KTS.

WILL ISSUE A MINOR FORECAST UPDATE AND COMPOSE AN SPS AS PEAK HEATING
APPROACHES FOR POSSIBLE SVR WX.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SFC LO CONTS MOVG MOVS ACRS QUE WED NGT AND THURS WITH PROGRESSIVE
H/5 TROF. ASOCD CDFNT REACHNG THE ST LAW VLY RGN BY 06Z THURS...THEN
INTO NW VT ARND 12Z THURS...AND ACRS THE RMNDR OF VT DURG THE LATE
MRNG AND ERLY AFTN HRS OF THURS. BY THURS EVE CDFNT SHUD BE INTO SRN
NEW ENG...WITH THE BERMUDA HI PRES RDG AXIS SUPRESSED S THRU GA.

WL CONT INDICATION OF LIKELY POPS ACRS AREA IN MOIST AIRMASS
PRECEEDING AND ACCOMPANYING FNTL BNDRY DURG WED NGT. FOR THURS WL
CONT SCT SHWRS IN THE MRNG...BUT CONTG INTO THE AFTN ACRS ERN/SRN VT
AND SRN PTN OF OUR ADIRONDACK RGN. HV TWEAKED TEMPS UP A FEW DEGRS
BUT WENT CLOSE TO GUID THURS INTO FRI.

CLDS BREAKUP FM NW TO SE ACRS AREA LATER THURS AFTN INTO THE
EVE...AS COOLER AND DRIER AIR INFILTRATES REGION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
FOR SATURDAY...MDLS CONTINUE TO BRING SHORTWAVE S ALONG BACKSIDE OF
UPPER LOW SITTING OVER EASTERN CANADA. THIS FEATURE WILL CONTINUE TO
MV ACROSS THE AREA PUSHING THRU BY THE EVENING HRS. WEAK INSTAB
STILL SHOWING FOR SATURDAY...SO WILL CONTINUE MENTION OF RW FOR THE
MORNING HRS...AND TRW FOR THE AFTNOON/EARLY EVENING. WILL BE CUTTING
BACK ON POPS FOR SUNDAY HOWEVER AS MDLS HINTING AT RIDGE...TO THE
WEST OVER CENTRAL CANADA...BEING A BIT MORE PROGRESSIVE IN MVG INTO
THE AREA...SO WILL CUT BACK TO SL CHANCE FOR RW SUNDAY AS REMNANTS
OF UPPER LOW PUSH AWAY FROM THE CWA. HIGH PRESSURE OVERHD FOR
MON/MON NGT. A COUPLE OF WK LOWS WILL DIVE OUT OF THE GREAT LKS
REGION CUTTING OVER CENTRAL/SOUTHERN NEW ENG IN SUCCESSION EARLY
TUES INTO WEDNESDAY. BASED ON CURRENT MDL TRACK...WILL HIGHLIGHT
BEST CHANCE FOR -RW FOR CENTRAL/SOUTHERN CWA. HAVE GONE AT OR JUST
BLW GUIDANCE MDL TEMPS FOR ENTIRE FORECAST PERIOD...DUE TO EXPECTED
CLD COVER/PRECIP...AND NNW WINDS AS RIDGE SLIDES INTO THE AREA.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THRU 18Z THURSDAY...SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON/EVENING WILL GENERALLY BRING CIGS/VSBY DOWN TO MVFR WITH
BEST CHANCE FOR IFR CONDITIONS AT KMSS AND KSLK THIS AFTERNOON.
WIDESPREAD CONVECTION WILL DISSIPATE AFTER SUNSET WITH LOSS OF
DAYTIME HEATING THOUGH SOME ACTIVITY WILL PERSIST THROUGH JUST
AFTER MIDNIGHT ASSOCIATED WITH COLD FRONTAL PASSAGE. AFTER FRONTAL
PASSAGE AROUND SUNRISE EXPECT SCATTERD VFR CU THRU THURSDAY.

FRI...MAINLY VFR POSSIBLE MVFR WITH SLGT CHC SHRA
SAT...VFR CU POSSIBLY MVFR/IFR WITH SCT TSRA
SUN...SCT VFR CU
MON...SCT-BKN VFR CU

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SFH
NEAR TERM...BANACOS
SHORT TERM...SFH
LONG TERM...JN
AVIATION...LAHIFF
Hazardous weather outlook, Jun 27, 2:51 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
251 PM EDT WED JUN 27 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-281200-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
251 PM EDT WED JUN 27 2007

...SEVERE THUNDERSTORM WATCH 457 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL VERMONT
EARLY THURSDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED. IF YOU OBSERVE SEVERE WEATHER...
PLEASE CONTACT NWS BURLINGTON WHEN IT IS SAFE TO DO SO.

BANACOS

In the hours before

Special weather statement, Jun 27, 10:37 AM EDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1037 AM EDT WED JUN 27 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-271845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1037 AM EDT WED JUN 27 2007

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

ANOTHER HAZY...HOT AND HUMID DAY ACROSS THE NORTH COUNTRY WILL ALLOW
FOR AIR MASS DESTABILIZATION AND ISOLATED TO SCATTERED
THUNDERSTORM DEVELOPMENT BY MID TO LATE AFTERNOON. THE FIRST
STORMS OF THE DAY WILL LIKELY DEVELOP ACROSS THE HIGHER TERRAIN OF
THE NORTHERN ADIRONDACKS AND GREEN MOUNTAINS BETWEEN 1 AND 3 PM.
THEREAFTER...THUNDERSTORMS WILL BE SCATTERED ACROSS NORTHERN NEW
YORK AND CENTRAL AND NORTHERN VERMONT LATE THIS AFTERNOON INTO
THIS EVENING.

THUNDERSTORMS TODAY MAY EXCEED SEVERE LIMITS...CONTAINING LOCALLY
DAMAGING WINDS AND HAIL. IN ADDITION...BRIEF HEAVY RAINFALL AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH ANY STORMS.

IF YOU PLAN TO BE OUTDOORS FROM MID AFTERNOON INTO THIS
EVENING ACROSS THE NORTH COUNTRY...KEEP AN EYE TO THE
SKY AND TAKE SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...WEATHER.GOV ON THE INTERNET...OR
YOUR LOCAL MEDIA OUTLETS FOR UPDATES ON POSSIBLE SEVERE
THUNDERSTORM ACTIVITY THIS AFTERNOON INTO THIS EVENING.

BANACOS
Special weather statement, Jun 27, 3:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT WED JUN 27 2007

NYZ035-272045-
EASTERN ESSEX-
INCLUDING...BOQUET...ESSEX...WADHAMS AND WHALLONSBURG
343 PM EDT WED JUN 27 2007

AT 341 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WADHAMS NEW YORK...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM
WILL AFFECT THE TOWNS OF WHALLONSBURG...ESSEX AND BOQUET THROUGH 430
PM...BEFORE MOVING OVER LAKE CHAMPLAIN. YOU CAN EXPECT WIND GUSTS
AROUND 35 TO 45 MPH...WITH VERY HEAVY DOWNPOURS.

.

JN
Special weather statement, Jun 27, 3:50 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
350 PM EDT WED JUN 27 2007

NYZ034-035-VTZ009-018-272045-
EASTERN ADDISON-WESTERN ADDISON-EASTERN ESSEX-WESTERN ESSEX-
INCLUDING...MIDDLEBURY
350 PM EDT WED JUN 27 2007

AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN PORTIONS OF
ESSEX COUNTY IN NEW YORK...MOVING EAST THROUGH THE SOUTHERN PORTIONS
OF ADDISON COUNTY IN VERMONT. THESE STORMS WILL CONTINUE THROUGH 445
PM. YOU CAN EXPECT VERY HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 TO
50 MPH WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

JN

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:25 PM EDTSevere Thunderstorm WarningBTVAddison35 min
Jun 27, 4:46 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland29 min
Jun 27, 5:07 PM EDTSevere Thunderstorm WarningBTVCaledonia, Lamoille, Washington53 min
Jun 27, 5:15 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Windsor45 min
Jun 27, 5:48 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland27 min
Jun 27, 6:03 PM EDTSevere Thunderstorm WarningBTVCaledonia, Essex57 min
Jun 27, 6:12 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor33 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.